6 doctors weighed in:
Does coming off benzodiazepam cause panic attacks?
6 doctors weighed in

4 doctors agree
In brief: Recurrence possible
If benzodiazepines are preventing or minimizing panic attacks, coming off them can bring on a recurrence of symptoms.
There can be a physical dependency on this medication and abruptly stopping them can cause withdrawal anxiety or panic symptoms. It is often helpful to gradually taper them or switch to a long acting version and then taper it, in order to avoid or minimize such symptoms.

In brief: Recurrence possible
If benzodiazepines are preventing or minimizing panic attacks, coming off them can bring on a recurrence of symptoms.
There can be a physical dependency on this medication and abruptly stopping them can cause withdrawal anxiety or panic symptoms. It is often helpful to gradually taper them or switch to a long acting version and then taper it, in order to avoid or minimize such symptoms.
Dr. Michael Blumenfield
Dr. Michael Blumenfield
Thank
Dr. Alan Ali
Psychiatry
1 doctor agrees
In brief: Benzo
Sure, due to withdrawal as well as recurrence of original anxiety it was treating.

In brief: Benzo
Sure, due to withdrawal as well as recurrence of original anxiety it was treating.
Dr. Alan Ali
Dr. Alan Ali
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors